| Catalog Number |
0123113 |
| Medical Device Problem Codes |
Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Purulent Discharge (1812); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
03/24/2009
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol composix e/x device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2008: the patient underwent surgery for implant of an unspecified bard/davol composix e/x.Ni/ni/ni: the patient had unspecified injuries.As reported, the patient is only making a claim for an adverse patient outcome against the bard/davol composix e/x.As reported, the attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol composix e/x device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 8 months post implant of composix e/x mesh, patient was diagnosed with infection, hernia recurrence, purulent discharge, adhesions, inflammation thereby underwent mesh removal.The instructions-for-use supplied with the device list hernia recurrence, adhesions, inflammation as possible complications.In regard to infection the warning section of ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6)2008: the patient underwent surgery for implant of an unspecified bard/davol.Composix e/x.(b)(6): the patient had unspecified injuries.As reported, the patient is only making a claim for an adverse patient outcome against the bard/davol composix e/x.As reported, the attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information: (b)(6)2008 - patient was diagnosed with small bowel obstruction, ventral incisional hernia, adhesions thereby underwent open repair with the implant of composix e/x mesh.Per operative notes, ¿patient had multiple swiss cheese defects.A large sheet of oval composix e/x mesh was placed in position and a secured with sutures.¿ (b)(6)2009 - patient was diagnosed with infected mesh, recurrent ventral incisional hernia, adhesions thereby underwent open repair with the removal of mesh.Per operative notes, ¿there was some purulent material coming from the open wound on the abdominal wall where the old mesh was visible.The mesh was freed up from the fascia.Mesh and sutures were removed.The small bowel was tightly adherent to the mesh was taken down and created a side-to-side and functional end-to-end anastomosis.Then, the hernia was repaired using sutures.¿ attorney alleges that the patient had adhesions, bowel obstruction, bowel removal, bowel perforation, mesh migration, infection, pain, hernia recurrence and emotional injuries.It is also alleged other injuries known at this time include an appendectomy, an additional surgery (b)(6)2013 and six surgeries in (b)(6)2013.